U.S. CitiesCity-Data Forum Index
Covid-19 Information Page
Go Back   City-Data Forum > General Forums > Health and Wellness
 [Register]
Please register to participate in our discussions with 2 million other members - it's free and quick! Some forums can only be seen by registered members. After you create your account, you'll be able to customize options and access all our 15,000 new posts/day with fewer ads.
View detailed profile (Advanced) or search
site with Google Custom Search

Search Forums  (Advanced)
 
Old 08-14-2010, 04:05 PM
 
Location: Greenwood Village, Colorado
2,185 posts, read 4,266,057 times
Reputation: 1536

Advertisements

I am taking the medication my doctor prescribed. But after a month now, sometimes my muscles aches reall ybad and my pulse is through the roof. It shoots up after I wake up or get up from taking a nap up to 112-120! It takes about 10-15 minutes of sitting down to go down to 86, which is still high in IMHO. Even going up a flight of stairs my pulse shoots up and I feel out of breath, nausious and hot and sweaty.

I am not out of shape... this only happens when I take these meds. Going to try and get in to see my doc on monday but I am so sick of this!

I am currently on Benicar 40hct, average BP is 105/70 - 110/75,so it is working. It just caused me to have new problems.
Reply With Quote Quick reply to this message

 
Old 08-14-2010, 07:45 PM
 
Location: Georgia, USA
25,176 posts, read 30,047,716 times
Reputation: 31299
Quote:
Originally Posted by Cupcake77 View Post
I am taking the medication my doctor prescribed. But after a month now, sometimes my muscles aches reall ybad and my pulse is through the roof. It shoots up after I wake up or get up from taking a nap up to 112-120! It takes about 10-15 minutes of sitting down to go down to 86, which is still high in IMHO. Even going up a flight of stairs my pulse shoots up and I feel out of breath, nausious and hot and sweaty.

I am not out of shape... this only happens when I take these meds. Going to try and get in to see my doc on monday but I am so sick of this!

I am currently on Benicar 40hct, average BP is 105/70 - 110/75,so it is working. It just caused me to have new problems.

Cupcake ~

The muscle aches are more worrisome than the fast heart rate. Be sure and mention that to your doctor.

Make sure you keep your fluid intake up. The HCT in the medication is a diuretic. You may need to be taking some potassium, too. All else being equal, the increase in heart rate is a response to the decrease in blood pressure. Your system may gradually adapt and the pulse rate go down.
Reply With Quote Quick reply to this message
 
Old 08-14-2010, 07:55 PM
 
Location: Mid-Atlantic east coast
5,523 posts, read 10,218,654 times
Reputation: 10731
Check out this website where other patients rate this drug. Seems others have had similar reactions as you...

BENICAR HCT: Side effects, ratings, and patient comments

Suzy, above, had some good advice...potassium, magnesium and calcium can calm down your heart rate...ask your doctor about possible supplementation...and about carefully monitoring your potassium levels...try a banana/orange juice smoothie to see if that helps....
Reply With Quote Quick reply to this message
 
Old 08-14-2010, 08:24 PM
 
Location: Greenwood Village, Colorado
2,185 posts, read 4,266,057 times
Reputation: 1536
well I noticed on thursday when I when to the store my legs felt real tired and a little weak. By night time every muscle was aching so bad, I kept tylonol and it didnt help. I called my doctor the next day and her nurse just said to monitor my bp for the next 6 days, that she didnt think I was having a reaction to the medication. I said but I am in PAIN.. what do I do. The nuse just said, well the doctor can treat something that she doesn't know the cause.

The pain is better now but my pulse is out of wack and I feel out of breath all the time now and very dizzy, I have to sit down a lot or stop what I am doing do I don't fall over.
Reply With Quote Quick reply to this message
 
Old 08-15-2010, 06:14 AM
 
3,627 posts, read 13,137,744 times
Reputation: 2717
You need to check with the doctor about potassium supplements.

Yes for straight HCTZ but Benicar contains and Angiotensinn II Receptor Antagonist which can cause retention of potassium; the two drugs can offset each other. Ask doctor/pharmacists about that or do research for THIS drug.
Reply With Quote Quick reply to this message
 
Old 08-15-2010, 07:33 AM
 
Location: Mid-Atlantic east coast
5,523 posts, read 10,218,654 times
Reputation: 10731
Why do some doctors and nurses and PE's do this---tell us our strong reactions and side effects are not caused by the prescribed drugs? I've had that happen to me, too.

Don't they know each drug carries a long list of side effects and that these vary from person-to-person from no side effects to life-threatening? Some side effects are rare, but that doesn't make them any less hard to bear for the person undergoing them?

Grrr...this really irks me, this attitude...and it's why I avoid all prescribed medications except under the most dire circumstances.
Reply With Quote Quick reply to this message
 
Old 08-15-2010, 08:58 AM
 
Location: Georgia, USA
25,176 posts, read 30,047,716 times
Reputation: 31299
Quote:
Originally Posted by grannynancy View Post
You need to check with the doctor about potassium supplements.

Yes for straight HCTZ but Benicar contains and Angiotensinn II Receptor Antagonist which can cause retention of potassium; the two drugs can offset each other. Ask doctor/pharmacists about that or do research for THIS drug.
True, but sometimes the effect of the diuretic outweighs that of the ACE inhibitor. I take both also and recently had to increase the amount of potassium I take. Fortunately, measuring blood potassium levels is easy.
Reply With Quote Quick reply to this message
 
Old 08-15-2010, 09:59 AM
 
Location: Greenwood Village, Colorado
2,185 posts, read 4,266,057 times
Reputation: 1536
I didn't take my medication yet today and have been running around. my pulse is normal, no dizziness, shortness of breath or nausia. After running around cleaning my BP was 112/73 and pulse 68. I am afraid to take another pill. I need to choose a risk of stroke from not taking my pills or heart attack from taking them. I don't know why I complaining, at least I have a choice.
Reply With Quote Quick reply to this message
 
Old 08-15-2010, 10:34 AM
 
3,627 posts, read 13,137,744 times
Reputation: 2717
If you can excercise and watch salt is there a chance you wont need them?
I was on avapro an angiotensin ii receptor blocker/diuretic for years and am glad to be off.
Reply With Quote Quick reply to this message
Please register to post and access all features of our very popular forum. It is free and quick. Over $68,000 in prizes has already been given out to active posters on our forum. Additional giveaways are planned.

Detailed information about all U.S. cities, counties, and zip codes on our site: City-data.com.


Reply
Please update this thread with any new information or opinions. This open thread is still read by thousands of people, so we encourage all additional points of view.

Quick Reply
Message:


Over $104,000 in prizes was already given out to active posters on our forum and additional giveaways are planned!

Go Back   City-Data Forum > General Forums > Health and Wellness
Similar Threads
Follow City-Data.com founder on our Forum or

All times are GMT -6.

© 2005-2020, Advameg, Inc. · Please obey Forum Rules · Terms of Use and Privacy Policy · Bug Bounty

City-Data.com - Archive 1, 2, 3, 4, 5, 6, 7, 8, 9, 10, 11, 12, 13, 14, 15, 16, 17, 18, 19, 20, 21, 22, 23, 24, 25, 26, 27, 28, 29, 30, 31, 32, 33, 34, 35 - Top